Estimates on front propagation for nonlinear higher-order parabolic equations: An algorithmic approach

J.L. Fischer, Interfaces and Free Boundaries 17 (2015) 1–20.

Download
No fulltext has been uploaded. References only!

Journal Article | Published
Abstract
We present an algorithm for the derivation of lower bounds on support propagation for a certain class of nonlinear parabolic equations. We proceed by combining the ideas in some recent papers by the author with the algorithmic construction of entropies due to Jüngel and Matthes, reducing the problem to a quantifier elimination problem. Due to its complexity, the quantifier elimination problem cannot be solved by present exact algorithms. However, by tackling the quantifier elimination problem numerically, in the case of the thin-film equation we are able to improve recent results by the author in the regime of strong slippage n ∈ (1, 2). For certain second-order doubly nonlinear parabolic equations, we are able to extend the known lower bounds on free boundary propagation to the case of irregular oscillatory initial data. Finally, we apply our method to a sixth-order quantum drift-diffusion equation, resulting in an upper bound on the time which it takes for the support to reach every point in the domain.
Publishing Year
Date Published
2015-01-01
Journal Title
Interfaces and Free Boundaries
Acknowledgement
This research was supported by the Lithuanian-Swiss cooperation program under the project agreement No. CH-SMM-01/0.
Volume
17
Issue
1
Page
1 - 20
IST-REx-ID

Cite this

Fischer JL. Estimates on front propagation for nonlinear higher-order parabolic equations: An algorithmic approach. Interfaces and Free Boundaries. 2015;17(1):1-20. doi:10.4171/IFB/331
Fischer, J. L. (2015). Estimates on front propagation for nonlinear higher-order parabolic equations: An algorithmic approach. Interfaces and Free Boundaries, 17(1), 1–20. https://doi.org/10.4171/IFB/331
Fischer, Julian L. “Estimates on Front Propagation for Nonlinear Higher-Order Parabolic Equations: An Algorithmic Approach.” Interfaces and Free Boundaries 17, no. 1 (2015): 1–20. https://doi.org/10.4171/IFB/331.
J. L. Fischer, “Estimates on front propagation for nonlinear higher-order parabolic equations: An algorithmic approach,” Interfaces and Free Boundaries, vol. 17, no. 1, pp. 1–20, 2015.
Fischer JL. 2015. Estimates on front propagation for nonlinear higher-order parabolic equations: An algorithmic approach. Interfaces and Free Boundaries. 17(1), 1–20.
Fischer, Julian L. “Estimates on Front Propagation for Nonlinear Higher-Order Parabolic Equations: An Algorithmic Approach.” Interfaces and Free Boundaries, vol. 17, no. 1, European Mathematical Society Publishing House, 2015, pp. 1–20, doi:10.4171/IFB/331.

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar